MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number 9-AVP2-014
Medical Device Problem Codes Off-Label Use (1494); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3 - date of event is estimated.D4 - the udi number is not known as the part and lot numbers were not provided.Attachment: article titled "embolization using a debranch left common carotid artery stump for gutter endoleak after thoracic endovascular aortic repair with the double-debranching and chimney technique".As reported in a research article, "embolization using a debranch left common carotid artery stump for gutter endoleak after thoracic endovascular aortic repair with the double-debranching and chimney technique" a 14mm amplatzer vascular plug ii was used off-label for implant to embolize the left subclavian artery during a concomitant tevar with double-debranching and chimney technique procedure on an 88-year-old male who underwent thoracic endovascular aortic repair (tevar) with double-debranching and chimney technique for aortic arch aneurysm and presented with residual shunt post procedure.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review and no device was received for analysis.Based on the information received, the cause of the reported incident could not be conclusively determinena.
 
Event or Problem Description
The article, "embolization using a debranch left common carotid artery stump for gutter endoleak after thoracic endovascular aortic repair with the double-debranching and chimney technique", was reviewed.The article presented a case study of an 88-year-old male who underwent thoracic endovascular aortic repair (tevar) with double-debranching and chimney technique for aortic arch aneurysm.It was reported that on an unknown date, a 14mm amplatzer vascular plug ii was chosen for implant to embolize the left subclavian artery during a concomitant tevar with double-debranching and chimney technique procedure.Post-procedure it was noted there was a residual shunt.A decision was made for reintervention and a sheath was placed at the stump and an angiographic catheter and guidewire were used to retrograde cannulate the gutter beside the chimney graft, and coil embolization was performed.The article concluded that embolization from a debranched left common carotid artery stump is useful for endoleaks after tevar employing the chimney and debranching technique.[the primary author was yu kawahara, department of cardiovascular surgery, yamagata prefectural central hospital, yamagata, japan] peri-procedural complications included residual shunt, surgical intervention, and off label use.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17904861
Report Number2135147-2023-04409
Device Sequence Number7776896
Product Code KRD
UDI-Device Identifier00811806010403
UDI-Public00811806010403
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071699
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-AVP2-014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/20/2023
Initial Report FDA Received Date10/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Patient SexMale